Overdose On Sleeping Pills

Overdose On Sleeping Pills

overdose on sleeping pills

Combining alcohol and sleeping pills (also known as sedatives) is highly dangerous can lead to overdose. Many individuals miss the warning signals of combining sleeping pills with alcohol. Others combine both the two rectally during parties or occasions. It’s not uncommon to find college and high school students combining the two for fun.

Although it may seem harmless, there are some serious side effects associated with taking alcohol and sleeping pills. Alcohol can interfere with your central nervous system, making it difficult to regulate your breathing. When you lack oxygen, you can no longer respond to external stimuli, which makes you susceptible to panic attacks or extreme responses. The combination of alcohol and sleeping pills can be deadly. In many cases, those who overdose on sleeping pills end up in a coma or worse.

Sedative hypnotics are also highly effective in temporarily removing the physical and psychological symptoms of sleep disorders, such as insomnia or sleep apnea. However, they can also remove important chemical messages that alert the brain to alert the body to hazards that may be present. If you fall asleep while taking these pills, you are more likely to be aware of any dangers that may be present. This can increase the risk of injury or even death, especially if you don’t know what to do in case of an accidental overdose.

overdose on sleeping pills dangers

Overdosing on sedatives has been associated with fatal respiratory depression. This type of side effect is typically prescribed by doctors to reduce the number of doses that a patient takes during any given time period. Although the risk for this condition exists, it is typically prescribed in limited doses to minimize its potential dangers. Unfortunately, because many people take these pills habitually, they develop a tolerance to them. Overdosing on sedatives can result in permanently impaired judgment, coordination or balance, as well as the inability to walk or stand after being sedated.

If you regularly take higher doses of alcohol before bed, you are more likely to experience the same problem. Although it is unlikely that alcohol will cause your overdose, most people who regularly consume large amounts of alcohol find that they cannot remain asleep unless they have at least one or two alcoholic drinks. Even people who drink moderately are at a higher risk of overdosing on sleeping pills. These people typically take several lower doses of a drug before feeling the effects wear off and must then ingest larger amounts to maintain sleep. Even if the person is able to remain alert for several hours, the high levels of the drug they have ingested can still impair their judgment and physical balance.

Sedatives are typically prescribed to treat a wide range of conditions, not just those related to insomnia. They are also used to treat many people who have a difficult time falling asleep or staying asleep for long periods. Because they have so many different side effects, it is very important to carefully consider any dosage of sleeping pills that you may be prescribed. Taking them in this fashion could lead to an accidental overdose, especially if the patient has no other means of staying alert during the day. Many times patients will self-diagnose what a sleeping pill is and obtain the wrong dosage. By consulting a medical professional, you can ensure that your next dose of pills is the right one for your specific condition.

Related: Melatonin Addiction

Share on facebook
Facebook
Share on google
Google+
Share on twitter
Twitter
Share on linkedin
LinkedIn
Share on pinterest
Pinterest
Call Now ButtonFree Confidential Call